MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO XS; PERCUTANEOUS CATHETER
Model Number CSR150-21S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device had not been returned yet.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.The cause of the reported event could not be identified as the subject device had not been yet returned to the manufacturer.Based on the obtained information, results of lot history records review, and referring to known similar event, it was presumed that stress generated with rotation and pressing operation might have been locally accumulated to the tip segment of the subject corsair pro xs microcatheter while the tip segment was caught by the heavily calcified lesion or sharply angled anastomosis.Consequently, the tip segment was detached.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] do not use this microcatheter in advanced calcified lesions.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) the microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing the microcatheter into stenotic areas and narrower vessels than the product.(abrasion may result in damage or separation of the microcatheter.This may cause vascular injury and perforation, possibly leading to a life-threatening adverse event.) always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed for a chronic total occlusion (cto) in the severely fibrotic and heavily calcified left circumflex coronary artery (lcx) with a y-shaped anastomosis of vein graft tied in.An asahi sion blue guide wire was advanced to the anastomosis of vein graft, followed by an asahi corsair pro xs microcatheter.When the catheter tip reached the anastomosis, resistance was met.The physician tried to advance the microcatheter by torqueing for a very short period of time (less than 10 seconds), when the microcatheterand the guide wire felt stuck to each other.The two devices were removed as a unit.When a different workhorse guide wire was advanced to the anastomosis of vein graft, some object which looked like balloon radiopaque markers were found between the graft markers were observed for the first time under angiography.When the removed corsair pro xs microcatheter and sion blue guide wire were examined, the microcatheter tip appeared slightly shortened visually.Upon slight manipulation of the two devices, the distal tip of the microcatheter was found loosened.The anastomosis was pre-dilated, another corsair pro xs microcatheter was used to complete the procedure to treat the lcx xto.It was informed that the catheter tip fragment was left inside the patient anatomy by the physician's decision, and the patient remained in stable condition afterwards.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Investigation result: the reported corsair pro xs microcatehter was returned for investigation.The returned corsair pro xs microcathheter was found with the concomitantly used sion blue guide wire inserted inside.The distal segment of the guide wire was coming out of the catheter tip for approximately 85mm.The guide wire and the microcatheter were stuck to each other and the guide wire could not be removed from the microcatheter.Microscopic observation of the tip segment of the subject corsair pro xs microcatheter found that the very distal end of the tip was torn off for approximately 1mm.The torn end of the catheter tip had traces of ductile fracture.The tip segment was found necked for approximately 3mm from the tip fracture end.On the tip polymer surface, helical abrasion marks likely caused by contact with calcium were observed.The returned concomitant sion blue guide wire was found gradually curved in three dimensions for approximately 35mm from the wire tip.The outer coil was found loosened at approximately 20mm distal to the proximal solder (set at 70mm from the wire tip to fix the outer coil onto the core wire).Lot history record review: lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Conclusion: based on the obtained information and investigation outcome, it was presumed that torsional stress and compressive stress generated with catheter manipulation during attempts to cross the anastomosis might have been locally applied to the subject corsair pro xs microcatheter, causing the tip segment of the catheter to be embedded in and caught by the calcified lesion and/or flexuous segment.As push-pull manipulation was further applied and accumulated to the tip segment of the catheter, the catheter tip was necked, increasing resistance with the concomitant sion blue guide wire and causing the two devices to get stuck each other.As tension was applied during withdrawal manipulation, the catheter tip segment was torn off.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] 1) do not use this microcatheter in advanced calcified lesions.12) if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.) 13) the microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing the microcatheter into stenotic areas and narrower vessels than the product.(abrasion may result in damage or separation of the microcatheter.This may cause vascular injury and perforation, possibly leading to a life-threatening adverse event.) [malfunctions and adverse effects] 1) malfunction damage (separation, kink, bend, deforming, damage to the hydrophilic coating).

Brand Name
ASAHI CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key23874712
Report Number3003775027-2025-00262
Device Sequence Number16068634
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)280430(10)250520K021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSR150-21S
Device Lot Number250520K021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age73 YR
Patient SexMale